Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 27, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2000, 9:23 PM MDT for Mercer County, Oliver County, North Dakota. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 11, 2000, 9:23 PM MDT (03:23 UTC)
- Expired
- Jun 11, 2000, 10:30 PM MDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Mercer County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 90 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1920 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
165 WUUS53 KBIS 120325 SVRBIS NDC057-065-120415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 923 PM MDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 1030 PM MDT (1130 PM CDT) * AT 923 PM MDT(1023 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF BEULAH...OR ABOUT 43 MILES EAST OF DICKINSON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BEULAH AT 950 PM MDT HAZEN AT 1005 PM MDT LARGE HAIL IS EXPECTED WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN ITS PATH...STAY INSIDE. LAT...LON 4711 10207 4698 10189 4716 10133 4744 10167 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:50 PM MDT, 7 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM MDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 250 PM CDT SUN JUN 11 2000 PROBLEM FIRST PERIOD...AND SECOND...IS SEVERE WEATHER THREAT AND LOCATION. SURFACE FRONT IS NOW OVER KISN-JUST WEST OF KDIK AND PUSHING EAST ABOUT 15 KNOTS. MESO-ETA INDICATES H5 ENERGY NOSING INTO NW ND NOW WITH VORT CENTER IN SW SASKATCHEWAN...THIS VERIFIED WELL WITH SATELLITE IMAGERY POSITIONING. MSAS INDICATING MANY SEVERE WEATHER FACTORS COMING TOGETHER...DEW POINTS HAVE RISEN TO 60 OVER SOUTH CENTRAL ND...LI'S ARE ANALYZED AT -9 BETWEEN KBIS AND KDIK... AND CAPES RUNNING OVER 2500 J/KG. STORMS ARE DEVELOPING IN E WY AND W SD AND MOVG NORTHEAST. THETA-E RIDGE EVIDENT RIGHT THROUGH AREA OF DEVELOPMENT. SELS HAS EASTERN 4/5THS OF CWA IN SLGT RISK AND THIS LOOKS GOOD BASED ON POSITION OF FRONT AND ABOVE PARAMETERS. WILL WORD MOST ZONES WITH POSSIBLY SEVERE TONIGHT. HIGHEST RISK LOOKS TO BE FROM ADAMS COUNTY NDZ044...NORTHEAST...TO PIERCE COUNTY NDZ013. RISK ALONG MT BORDER VERY LOW...AND MAY NOT EVEN BE ANY STORMS KISN AREA. PUSH BEHIND FRONT IS WEAK AND WILL EXPECT IT TO STALL ACROSS CENTRAL ND TONIGHT...LEAVING THE AREA AHEAD OF IT PRIME FOR SEVERE STORMS ON MONDAY. NEXT H5 ENERGY COMES TO ND/MT BORDER LATE MONDAY WITH ANOTHER SHOT AT STORMS. MODELS INDICATE WRAP AROUND SHOWERS BEHIND THAT ONE THROUGH TUESDAY. FWC TEMPS SEEM REASONABLE BASED ON EXPECTED FRONTAL POSITION...THOUGH IT WAS T=OO LOW ON HIGH TEMPS TODAY. IN EXTENDED FORECAST...WILL MAINTAIN CONTINUITY WITH GOING FORECAST AS THIS IS SUPPORTED BY LATEST MRF. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Jun 11, 7:00 PM MDT, 2 hours 23 minutes before
NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 800 PM CDT SUN JUN 11 2000 ...THUNDERSTORMS...SOME SEVERE...WERE MOVING THROUGH CENTRAL NORTH DAKOTA... AT 800 PM CDT THUNDERSTORMS EXTENDED FROM BOTTINEAU AND ROLETTE... THROUGH RUGBY...BANTRY...MCCLUSKY...AND CENTER...TO NEAR MOTT. MOVEMENT OF THESE STORMS WAS NORTHEAST. A SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF SOUTHWEST AND CENTRAL NORTH DAKOTA UNTIL 1000 PM CDT. A TORNADO WATCH CONTINUES FOR OTHER PARTS OF CENTRAL AND NORTHEAST NORTH DAKOTA UNTIL 1000 PM CDT. IF YOU ARE IN CENTRAL NORTH DAKOTA...KEY AN EYE ON THE SKY AND MONITOR NATIONAL WEATHER SERVICE STATEMENTS AND WARNINGS. BE READY TO GET TO SHELTER AT A MOMENTS NOTICE. JP MARTIN
Special weather statement, Jun 11, 7:25 PM MDT, 1 hour 58 minutes before
NDZ010-011-018-033-041-043-044-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 825 PM CDT SUN JUN 11 2000 ...PARTS OF SEVERE THUNDERSTORM WATCH NUMBER 426 CANCELLED FOR WESTERN NORTH DAKOTA... COUNTIES NO LONGER IN THE WATCH...BOWMAN...ADAMS...HETTINGER...STARK ...DUNN...MOUNTRAIL...AND WARD. SO...BOWMAN...DICKINSON...KILLDEER ...STANLEY...AND MINOT HAVE BEEN REMOVED FROM THE WATCH. JP MARTIN
Special weather statement, Jun 11, 9:10 PM MDT, 13 minutes before
NDZ002>005-010>013-018>023-033>036-041>046-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1010 PM CDT SUN JUN 11 2000 ...SEVERE THUNDERSTORM WATCH NUMBER 426 EXPIRED FOR NORTH DAKOTA... ...TORNADO WATCH NUMBER 428 EXPIRED FOR NORTH DAKOTA... BOTH WATCHES EXPIRED AT 1000 PM CDT. AS OF 1000 PM NO WATCHES WERE IN EFFECT IN NORTH DAKOTA. THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT IN THE CENTRAL AND EASTERN PARTS OF THE STATE. JP MARTIN JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:13 PM MDT | Tornado Warning | BIS | Burleigh, McLean | 32 min |
| Jun 11, 6:26 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 64 min |
| Jun 11, 6:48 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Pierce | 27 min |
| Jun 11, 6:48 PM MDT | Severe Thunderstorm Warning | BIS | Rolette | 27 min |
| Jun 11, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan | 61 min |
| Jun 12, 4:26 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 49 min |
| Jun 12, 4:47 PM MDT | Tornado Warning | BIS | Billings | 43 min |
| Jun 12, 5:31 PM MDT | Tornado Warning | BIS | Billings | 29 min |
| Jun 12, 5:50 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.